I am 33 years old. I have removed my IUD before two months as I am planning for pregnancy. I am taking an oral contraceptive pill since IUD removal as I do not want to become pregnant immediately. But I am concerned about my periods after taking the pill and IUD removal. My periods last for a day and I need only two tampons. My period was typical before using IUD and it stopped completely while having IUD for three years. Before having it, I was taking OCP and so periods were regular. I am using hormonal contraception since my teenage and so I am not sure whether I have my periods regular or not. I am concerned about these light periods. Does it indicate an abnormal endometrial function or any other abnormality affecting my fertility?
Welcome to icliniq.com.
I am explaining the actions of estrogen-progestin contraceptive and Levonorgestrel IUD (intra-uterine device) affecting fertility. The combination of OC (oral contraceptive) suppresses basal FSH (follicle-stimulating hormone) and LH (luteinizing hormone). They reduce the ability of the pituitary gland to synthesize gonadotrophins when it is stimulated by hypothalamic GnRH (gonadotropin-releasing hormone). So ovarian follicles do not mature and so little estradiol is produced. There is no midcycle LH (luteinizing hormone) surge. Ovulation does not occur and corpus luteum does not form and progestin is not produced. This means that it interferes and blocks the negative and positive feedback of the HPG (hypothalamic-pituitary-gonadal) axis.
Also IUD (Mirena) contains Levonogesterel. It reduces FSH and so there is less follicular activity, less estradiol production and there is an absence of LH surge. This causes a local inflammatory reaction inside the uterine cavity. The blockage of HPO is reversible as far as you stop taking COC (combination oral contraceptive pill) pills. The estrogen and progesterone levels will fall and so the HPG axis will start functioning normally and your cycle will become ovulatory again. So change in the quantity of bleeding is not important if your cycle is ovulatory. If you have amenorrhea for more than six months after discontinuation of OC, you need to have an evaluation. So it is normal to have changes in the menstrual cycle after using IUD.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Before five months, I have stopped taking a low dose hormonal birth control pill in favor of the paragard IUD ... Read fullWhere should I insert my penis during intercourse?
.. your query and understand your concerns. The vaginal opening is located at the junction of the upper two thirds and the lower one third between the two soft skins and there you need to insert the penis while having intercourse. Position matters b... Read fullWhat does it mean to have dreams about being pregnant?
.. pregnancy ,conception are more common in women that have been trying to conceive for long time and remained unsuccessful or had bad obstetric history like multiple miscarriages, intrauterine fetal deaths, still births, newborn baby 's death or ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now